Hepatitis C Community
What are these red spots on my legs?
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What are these red spots on my legs?

Hi everyone; my TX is working well and my last shot is coming up on 01/09/2009.  I have these red spots on my legs (mostly only up to my knees) about the size of a pencil erasure (some a little larger) and they are on both legs.  They are also slowly multiplying.  When they start out they are slightly raised like a mosquito bite but then they end up just being flat, scarred and red.  My doctor says it's probably from the TX but I'm wondering about that?  My partner and I sleep in the same bed and he is fine and not on TX.  At first my doctor called them legions (spelling?) and he gave me an HIV test thinking that it could be kaposysarcoma but my HIV results came back negative.  Thank GOD for that.  Anyone experienced this before.  They don't really itch either.  Please shed some ideas of what this could be and what I should do......Thank you so much!

billstrong1969
Related Discussions
8 Comments Post a Comment
Blank
180992_tn?1383377657
I had similar problem.  My dermatologist said it was interferon ooze in my legs. Dr said is was Bleeding under the skin from small blood vessels that form tiny pinpoint red dots (called petechiae). Blood also can collect under the tissue in larger flat areas (called purpura ), or in a very large bruised area (called an ecchymosis)....I got mostly the petechiae type. Anyway interferon is the cause.  I had to ware firm compression knee socks.  This helped a lot.  I got the socks from the drug store.  1 Year post treatment most are cleared up but the worst ones are small freckles.  Get compression socks. Especially when you are up on your feet, it will keep the petechiae under control. I like the mens style black.

Blank
221913_tn?1372280261
Thank you so much for the info.  I feel better now that my doctor was right in that it is TX related.  He doesn't seem too overly concerned about it, but then my TX (last shot) is coming up on January 9th, 2009.  It's been a long and painful year.  I was undetectable at my 3rd month after having an original viral  load of 14 million; genotype 1a, so my doctor is very thrilled about that and says that I stand a very good chance of kicking this beast in the butt for good.  But of course the most important will be the 6 month marker and I pray that it's still undetectable at that time.  

billstrong1969
Blank
Avatar_m_tn
I had the same thing on my lower legs and as purplecat had said it is Petechiae which is caused by a low platelet count induced by the interferon. I am 8 months post and still have ruminants of them on the lower legs that are slowly fading all together or turning into freckles. Just like everything else with this treatment it takes time for the body to readjust after prolong exposure to the meds. Glad to hear you’re still negative and heading down the home stretch.

jasper
Blank
296025_tn?1233260319
I have a simalar problem but have never been on tx. I have a very few red marks(circles) form on lower legs. I have esld but discoloration in lower legs. These could be as said the blood vessels  as I have a lot of  banding done on inside also.
Blank
Avatar_m_tn
I had interferon treatment in 2002 now I have big red blotches on my leg and on the tops of my feet and ankles what is causing this?
Blank
1815939_tn?1377995399
Welcome to the forum.

This is a very olf thread. You will get more responses if you go to the top of the page, click on the orange "post a question," and then post your question in a new thread. Give it a subject title something like "post treatment ... red leg blotches." More people will see it and respond.
Blank
4681532_tn?1357917801
I have the same thing, my dermatologist says it's Lichen Planus. He described it as the immune system being a little off from the treatment & attacking healthy skin cells.
Blank
1815939_tn?1377995399
Those red blotches could be caused by any number of medical conditions. The best thing to do is to see a dermatologist and ask the dermatologist to examine you, do some tests, and determine what is causing them. They could be due to any one of several autoimmune disorders or they could be due to any number of other medical conditions. If the doctor just looks at them and does no testing, I would get a second opinion from another dermatologist. Many diseases/medical conditions present with skin problems and they often cannot be diagnosed without testing to figure out which disease is causing the skin issue.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_m_tn
Blank
willbb
Avatar_m_tn
Blank
copyman
96938_tn?1189803458
Blank
FlGuy
South, FL
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA